Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI poop out in teenager - Need help now! Abby7

Posted by ace on February 26, 2003, at 20:22:41

In reply to Re: SSRI poop out in teenager - Need help now!, posted by Abby7 on February 26, 2003, at 19:53:05

> > > You may want to read this article. Personally I would not give my child an AP, unless it was the absolute last resort.
> > >
> > >
> > >
> > > http://www.psychiatrist.com/supplenet/v62s18/v62s1802.pdf
> >
> > Jaynee, sometimes they are needed. They work very well. If there is any appearance of TD you just lower the dose/and or discontinue. People forget that AP are still plausible. For instance a woman was taking Thorazine low dose for 10 years for panic -- No adverse effects.
> >
> > Of course, I think a child would do best on low dose. But if he is in a lot of pain and the AD + AP cures him, I say go for it. You agree?
> >
> > Ace.
>
> Sorry, but could you explain what AP, AD, and TD are? thanks


Certainly.
An AP is an anti-psychotic drug. These drugs are for people with psychotic disorders. But now, especially with the newer AP drugs, they are being used for anxiety, depression and OCD.

An AD is an ant-depressant drug ie Prozac, Nardil, Zoloft.


TD is Tardive Dyskinesia - this is a neurological problem caused by AP drugs which includes lip-smacking, and bodily jerks. It is basically a side-effect. Sometimes it can be reversed, sometimes not. There are always thing you can do while on an AP drug to minimize the occurence of this prob. As I said in my earlier post some people take low doses for years and years with no probs.

Hope this helps, and I hope your boy brightens up.

God Bless,
Ace.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ace thread:204120
URL: http://www.dr-bob.org/babble/20030224/msgs/204142.html